I just realized last night that I probably am having some withdrawal effects. I'm hungry! It feels the same as previous experiences with drug-induced hunger. I'm just hungry all night, nothing is satisfying, I eat one thing after another, mainly carbs. During the day I'm ok, but at night, look out!
I've had this for a few weeks now, but it didn't really occur to me that it was withdrawal until last night. It figures that this would be the withdrawal symptom that I have. I have a history with weight gain from my medications. When I started Depakote (Epival in Canada) I gained 100 lbs from that and the depression. I was on Depakote for migraines actually. I was getting at least 15 days of migraines a month, and I was desperate, but I still wonder if the doctor had told me I would gain 100 lbs if I would have started it. I met a guy in a Bipolar support group who also gained over 100 lbs on Depakote, but he lost it all when they switched him to Topamax. I went off Depakote and I managed to lose 40 lbs, but then I started Celexa and gained another 25. I quit Celexa last winter and I've managed to lose 15, but I'm still carrying 70 extra pounds compared to my weight when I had my breakdown.
So my secret hope is that I will lose weight with the Empowerplus supplements. I've read of others with big weight losses on the program. Hopefully this constant hunger will be temporary.
I'm also noticing a little variability with my sleep patterns. In my second and third weeks on the program I was sleeping less soundly, I think because my dose of Risperdal was being reduced. Risperdal always knocked me out at night. But this past week I've been sleeping more deeply, even though the dose of Risperdal is even smaller. Hopefully I am getting into a healthier sleep pattern.
I'm considering speeding up my taper off the Risperdal, to maybe get through this hungry period a little faster. I'm thinking it's probably my version of being overmedicated. I've been stretching out the taper of Risperdal to 6 weeks, because I was taking a fairly high dose. Truehope support thought 4 weeks would be enough, but I was cautious.
Yes, I just got off the phone with Truehope and they agree that I could be tapering off Risperdal more quickly. I will do one more night at 1.5 mg, and then do 4 nights at .75 mg, and then I'll be done with it!